MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT; PLATE, FIXATION, BONE
Model Number 240.046
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent hardware removal due to infection.During procedure, the plates had to be cut away to remove the screws.All implants were removed successfully.However, there was difficulty removing the fragments that were generated from the broken devices and trephine was used to remove the screw head.No other device was use before using the trephine.Original implantation was on (b)(6) 2015, for an open reduction and internal fixation (orif) of the proximal tibia.The procedure was completed successfully.There was no surgical delay.The patient outcome was stable.This report addresses the intra-op event of the difficulty removing the screw, while (b)(4) will capture post op event that involves the infection/one broken screw.This report is for one (1) 4.5mm lcp proximal tibia plate.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records.Part mfg date: 26-dec-2012.Part exp.Date: n/a.Manufacturing location: depuy synthes: elmira.Lot number: 7138154.Part number: 240.046.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot#: 7138154 of 4.5mm lcp proximal tibia plate 14 holes/262mm-right was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.

Brand Name
4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8201970
Report Number2939274-2018-55619
Device Sequence Number223205
Product Code HRS
UDI-Device Identifier10886982164636
UDI-Public(01)10886982164636
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K052390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number240.046
Device Catalogue Number240.046
Device Lot Number7138154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight72